Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 5, 2015, 10:54 AM CST for 4 counties in Florida. It took effect at Jan 6, 2015, 4:30 AM CST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2015, 10:54 AM CST (16:54 UTC)
- In effect from
- Jan 6, 2015, 4:30 AM CST
- Expired
- Jan 8, 2015, 12:00 AM CST
- In force
- 44 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 15.91 ft at Jan 9, 2015, 12:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
150 WGUS42 KTAE 051654 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1154 AM EST MON JAN 5 2015 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GUL...AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-061654- /O.NEW.KTAE.FL.W.0002.150106T1030Z-150108T0600Z/ /BLOF1.1.ER.150106T1030Z.150106T1800Z.150108T0000Z.NO/ 1054 AM CST MON JAN 5 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM MONDAY THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 15.2 FEET BY TOMORROW EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
5 follow-up statements
835 WGUS82 KTAE 060249 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 949 PM EST MON JAN 5 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-070249- /O.EXT.KTAE.FL.W.0002.150106T1630Z-150111T0000Z/ /BLOF1.1.ER.150106T1630Z.150107T1200Z.150110T1800Z.NO/ 849 PM CST MON JAN 5 2015 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * FROM TUESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM MONDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
399 WGUS82 KTAE 061445 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EST TUE JAN 6 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN... FRANKLIN...GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-071445- /O.CON.KTAE.FL.W.0002.150106T1630Z-150111T0000Z/ /BLOF1.1.ER.150106T1630Z.150107T1200Z.150110T1800Z.NO/ 845 AM CST TUE JAN 6 2015 THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM TUESDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
025 WGUS82 KTAE 061515 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EST TUE JAN 6 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-071515- /O.EXT.KTAE.FL.W.0002.150106T1630Z-150111T0600Z/ /BLOF1.1.ER.150106T1630Z.150107T0600Z.150111T0000Z.NO/ 915 AM CST TUE JAN 6 2015 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM TUESDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 15.7 FEET BY AFTER MIDNIGHT TOMORROW.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
596 WGUS82 KTAE 070125 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 825 PM EST TUE JAN 6 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN... FRANKLIN...GULF AND LIBERTY COUNTIES... PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-080125- /O.CON.KTAE.FL.W.0002.000000T0000Z-150111T0600Z/ /BLOF1.1.ER.150106T1715Z.150108T0000Z.150111T0000Z.NO/ 725 PM CST TUE JAN 6 2015 THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM TUESDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
081 WGUS82 KTAE 071128 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 AM EST WED JAN 7 2015 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN... FRANKLIN...GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-071158- /O.CAN.KTAE.FL.W.0002.000000T0000Z-150111T0600Z/ /BLOF1.0.ER.150106T1715Z.150107T0015Z.150107T1015Z.NO/ 528 AM CST WED JAN 7 2015 THE FLOOD WARNING IS CANCELLED FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * AT 5:15 AM WEDNESDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 5, 9:20 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 5, 9:20 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM EST Mon Jan 5 2015
.Near Term [Through Today]...
Most of the current fcst is well on track as much cooler and drier
is rushing into the region behind a cold frontal passage earlier
this morning. The push for this passage is being partially driven
by a very cold 1043 mb high pressure ridge building off to our
NW, which will be the first in a series of very cold air masses to
plunge down into the SE this upcoming week. For today, the only
significant changes were to raise cloud cover a bit and to also
extend the current small craft advisory over the coastal waters
until 4 pm EST this afternoon.
&&
.Prev Discussion [405 AM EST]...
.Short Term [Tonight Through Wednesday]...
Broad upper level troughing will cover much of the country to
begin the period, with the exception being the southwestern
quarter of the CONUS where ridging sits just north of a closed low
over the Baja peninsula. At the surface and closer to the
Southeast, ridging will be breaking down as a fast moving +PV
anomaly moves across the Midwest, dragging an area of surface
low pressure and a weak cold front across the eastern half of the
country on Tuesday. By Tuesday night, a much larger +PV anomaly
will be moving into the Great Lakes region with a much stronger
cold front forecast to pass through the Southeast on Wednesday.
Through Wednesday, the local environment will be much too dry to
produce any sort of precipitation, or even much cloud cover. The
weakening high pressure tonight will calm winds overnight and with
the dry air in place behind the yesterday's front, lows should dip
into the lower to middle 30s across all inland locations. Highs
on Tuesday will be slightly above average, in the middle to upper
60s just ahead of the weaker of the two aforementioned fronts.
Lows will moderate a bit on Tuesday night as winds are not
expected to go calm, and the coldest and driest air will still be
well to our northwest. Highs on Wednesday will range from the
lower 50s across southeast Alabama to the low 60s nearer to Cross
City.
.Long Term [Wednesday Night Through Monday]...
The strongest in a series of fronts will pass through the Tri-
State region Wednesday night into Thursday morning. Strong CAA
will bring a very cold and dry airmass across the area, resulting
in overnight lows in the lower to middle 20s across the entire
Tri-State region. These temperatures coupled with the wind could
result in apparent temperature nearing the single digits in our
coldest spots. Under the cold Arctic dome, highs will likely not
reach 40 degrees across Alabama and Georgia on Thursday, and will
likely remain in the 40s across all of north Florida. Winds will
calm a bit by Thursday night, though the dry air will still be
entrenched and lows are forecast to fall back into the 20s once
again. It will feel much less cold however, with little to no
wind. The deep upper level trough will begin to pull north out of
the Southeast late in the week and through the weekend resulting
in a gradual warming trend. Another frontal system may approach
the Southeast early next week, though the details are not well
agreed upon between models at this time. It will essentially be a
dry extended range period, with no rainfall expected.
.Aviation...
[Through 12Z Tuesday]
VFR conditions are expected with mid to upper level clouds clearing
by the end of the period. Winds will be out of the north, generally
under 12 kt and should go calm at most terminals after sunset.
.Marine...
Advisory conditions behind a cold front this morning will fall to
cautionary levels later this afternoon. Winds will fall to below
headline levels late tonight through Tuesday before increasing
once again to cautionary conditions by late Tuesday night behind
another front. The strongest front will pass Wednesday night with
solid advisory and possible gale conditions in its wake.
.Fire Weather...
Much drier air will be in place through the end of the work week.
However, RH will not get low enough to achieve red flag criteria,
although it will be a close call on Thursday. Very low dispersion
indices are forecast for Tuesday.
.Hydrology...
Rainfall totals with the latest frontal system were generally in the
1-1.5 inch range with some locally higher totals over 2 inches. The
Ochlockonee River at Havana is forecast to inch back above minor
flood stage tonight into Wednesday before falling again. Upstream at
Concord, the river is forecast to crest just under a half foot below
flood stage this afternoon. Additional rainfall is not expected over
the next several days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 59 32 66 40 58 / 0 0 0 0 10
Panama City 58 40 62 45 56 / 0 0 0 0 0
Dothan 54 33 62 35 51 / 0 0 0 10 0
Albany 56 32 63 35 52 / 0 0 0 0 10
Valdosta 58 35 65 38 56 / 0 0 10 0 10
Cross City 63 37 68 46 61 / 0 0 10 0 0
Apalachicola 58 41 62 47 59 / 0 0 10 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 PM EST this afternoon for Coastal
waters From Ochlockonee River to Apalachicola FL out to 20
NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...GOULD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...WOOL
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:14 PM CST | River Flood Warning | TAE | Gadsden, Leon | 64 hr |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.